Key result
Intravenous lidocaine hydrochloride infusion in a patient with myocardial infarction caused severe neurological complications, including petit and grand mal convulsions and respiratory arrest.
Case Report (n=1)
Intravenous lidocaine for ventricular arrhythmias can cause severe neurological toxicity, including convulsions and respiratory arrest.
IV lidocaine may cause severe neurotoxicity in MI; single case leaves open incidence and risk factors.
Euphoria, confusion, petit and grand mal convulsions, and respiratory arrest associated with infusion of lidocaine hydrochloride occurred in a patient with myocardial infarction. The neurological complications caused catastrophic deterioration of the patient's condition. The increasing use of lidocaine intravenously to treat ventricular arrhythmias makes it advisable that physicians become acquainted with the early neurological symptoms and signs of lidocaine toxicity.
No takes yet. Share an insight, caveat, or question.
Richard S. Crampton (1968) conducted a case report in Myocardial infarction with ventricular tachycardia (n=1). Lidocaine hydrochloride infusion was evaluated on Neurological complications (euphoria, confusion, convulsions, respiratory arrest). Intravenous lidocaine hydrochloride infusion in a patient with myocardial infarction caused severe neurological complications, including petit and grand mal convulsions and respiratory arrest.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: